Alert archive / Louisiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 213, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 1, 2017, 4:11 PM CDT for 4 parishes in Louisiana; 4 counties in Arkansas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2017, 4:11 PM CDT (21:11 UTC)
- Expired
- Jul 1, 2017, 5:15 PM CDT
- In force
- 64 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Columbia County, AR, Lafayette County, AR, Nevada County, AR, Union County, AR, Claiborne Parish, LA, Lincoln Parish, LA, Union Parish, LA, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 101 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 9.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 291 J/kg
- Mixed-layer CIN
- -252 J/kg
- Mixed-layer LCL
- 957 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 10:55 AM CDT, 5 hours 16 minutes earlier.
Area forecast discussion, Jul 1, 10:55 AM CDT, 5 hours 16 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1055 AM CDT Sat Jul 1 2017 .DISCUSSION... Area of cold pool convection just west of cwa appears to be reorganising with increased ltg. Appears to be a weak frontal boundary east to west near I-20. Expecting a daytime propagation along this boundary as pcpn water values on RUC rising thru the day and most favorable 12z soundings for convection at kshv and kjan upper air sites. Have increased pops today, mainly centered along this corridor. Have tweaked daytime highs accordingly, mainly from mid 80s nw cwa, to mid 90s se cwa./07/ && .PREV DISCUSSION... /issued 623 AM CDT Sat Jul 1 2017/ AVIATION... A line of showers and a few thunderstorms were progressing east- southeast across ktyr and nearing keld and kmlu early this morning, resulting in CIGS bouncing around from VFR-LIFR. Once this rainfall ends at the terminals, it appears that CIGS will continue to bounce around through mid-late morning before scouring out and improving to VFR. However, will need to keep an eye on the cluster of storms noted well west of ktxk that if it holds together, could affect ktxk later this morning. Computer models hint at additional rainfall this aftn- tonight but exactly how it will evolve will be dependent on how this morning's convection have influenced the airmass. Elected to insert a VCTS at the terminals at this time, and will let later shifts look at radar trends later today and amend as necessary. Tonight, expecting CIGS to deteriorate to MVFR-IFR with a few terminals possibly being plagued by MVFR fog. How CIGS and VIS will behave will once again depend on if there is indeed lingering -SHRA/-TSRA around. Otherwise, south-southwest wind speeds of 7-10 kts is expected this afternoon before declining to below 5 kts and for some terminals, becoming light and variable. PREV DISCUSSION... /issued 335 AM CDT Sat Jul 1 2017/ DISCUSSION... NW flow MCS has continued to make sewd progress early this morning, and storms thus far have remained sub-severe. Models not handling this swd progression very well attm, so there is some uncertainty as to what the first pd of the fcst will look like. Storms appear to be cold-pool dominant attm, so expect that they will eventually diminish over the next few hours. Most likely scenario is that redevelopment with daytime heating will take place later today as the trof/weak cold front push sewd. Area of best instability looks to set up over our ern portions of the region, and consequently this area will have the greatest chance to see a strong to severe storm or two. In addition to the possibility of thunderstorms today, heat index values are fcst to near 105 again for some areas, especially across E TX. Have held off on a Heat Advisory attm, as fcst convective coverage casts just enough doubt that indices meeting criteria will be widespread/temporally long enough to warrant the advisory. Models hinting at another round of convection late tonight/early Sunday morning, as another impulse dives sewd in nw flow aloft. Have kept PoPs below the likely mark, but this may be dependent upon what happens during the day today and will need to be reevaluated on the dayshift. Boundary to lift back n of the region as the upper trof departs to the e late Sunday into Monday. First half of the work week looks to be mostly convection-free, as the upper ridge noses in from the w. Temps will likely reach into the mid 90s as a result, and depending upon the dew points, we may need Heat Advisories. Another upper trof will round the nern periphery of the upper ridge Thursday, bringing a cold front and chances for tstms back to the region through the end of the pd. /12/ && .PRELIMINARY POINT TEMPS/POPS... SHV 91 75 94 75 / 50 20 10 10 MLU 96 75 95 74 / 30 30 20 10 DEQ 87 72 92 73 / 40 40 30 10 TXK 86 74 93 75 / 50 40 20 10 ELD 89 74 94 74 / 40 40 20 10 TYR 91 75 92 75 / 60 10 10 0 GGG 89 74 94 74 / 60 20 10 0 LFK 94 75 94 74 / 40 10 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. &&
Hazardous weather outlook, Jul 1, 11:37 AM CDT, 4 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1137 AM CDT Sat Jul 1 2017 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-021645- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1137 AM CDT Sat Jul 1 2017 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... A persistent area of showers and thunderstorms was slowly moving eastward into northeast Texas late this morning. Elsewhere across hte area, showers and thunderstorms are forecast to redevelop later this afternoon, mainly along a nearly stationary boundary located roughly near the interstate 20 corridor. Although organized severe weather is not expected, a damaging wind gust or two cannot be ruled out entirely. Locally heavy rainfall may also occur at a few locations. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Sunday another round of thunderstorms will be possible north of Interstate 20 mostly during the day. However, no severe weather is expected at this time. The first half of the work week is expected to be dry, but scattered showers and thunderstorms are forecast to return to the region for Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters is not anticipated through tonight. 07
In the hours before
Special weather statement, Jul 1, 1:22 PM CDT, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Shreveport LA
122 PM CDT SAT JUL 1 2017
TXZ125-136>138-150-011900-
Upshur TX-Gregg TX-Smith TX-Harrison TX-Rusk TX-
122 PM CDT SAT JUL 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SMITH...WESTERN
HARRISON...NORTHWESTERN RUSK...SOUTHEASTERN UPSHUR AND GREGG COUNTIES
UNTIL 200 PM CDT...
At 121 PM CDT, Doppler radar was tracking a strong thunderstorm near
Liberty City, or near Gladewater, moving northeast at 45 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Longview, Kilgore, White Oak, Gladewater, Hallsville, Overton, Ore
City, New London, Clarksville City, East Mountain, Diana, Liberty
City, West Mountain, Lakeport, Easton, Union Grove, Warren City,
Rolling Meadows, Monroe and Chalk Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3285 9471 3282 9470 3280 9470 3278 9467
3241 9447 3221 9498 3248 9515
TIME...MOT...LOC 1821Z 232DEG 41KT 3246 9502
06Special weather statement, Jul 1, 1:25 PM CDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Shreveport LA
125 PM CDT SAT JUL 1 2017
TXZ110-124-125-011915-
Upshur TX-Camp TX-Wood TX-
125 PM CDT SAT JUL 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WOOD...UPSHUR AND
CAMP COUNTIES UNTIL 215 PM CDT...
At 124 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hawkins, or 15 miles east of Mineola, moving northeast at 45 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Gilmer, Pittsburg, Leesburg, Big Sandy, Rosewood, Newsome, Cedar
Springs, Midway, Rocky Mound, Perryville, Holly Springs, Harvard,
Lafayette, Center Point, Bettie, Grice and Pritchett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3295 9515 3301 9515 3303 9513 3303 9511
3308 9502 3307 9494 3302 9489 3301 9486
3296 9479 3292 9476 3292 9474 3291 9472
3290 9476 3285 9470 3256 9506 3257 9514
3273 9538
TIME...MOT...LOC 1824Z 228DEG 38KT 3266 9522
06Local storm report, Jul 1, 3:04 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
304 PM CDT SAT JUL 1 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG 4 WNW TYLER 32.36N 95.36W
07/01/2017 SMITH TX LAW ENFORCEMENT
WIND DAMAGE 45 MPH AT 11316 HWY 64 ROOF
LIFTED OFF TYLER COMMERCIAL KITCHENS.
&&
TWLocal storm report, Jul 1, 3:12 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
312 PM CDT SAT JUL 1 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND GST 1 NNW BENTON 32.71N 93.74W
07/01/2017 E60 MPH BOSSIER LA TRAINED SPOTTER
OBSERVED 60 MPH WIND GUST.
&&
TWLocal storm report, Jul 1, 3:29 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
329 PM CDT SAT JUL 1 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG 5 SSE NEW LONDON 32.21N 94.89W
07/01/2017 RUSK TX 911 CALL CENTER
TREES DOWN ON HWY 323 BETWEEN NEW LONDON AND
HENDERSON.
&&
TWSpecial weather statement, Jul 1, 3:50 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Shreveport LA
350 PM CDT SAT JUL 1 2017
ARZ073-LAZ005-006-012130-
Union AR-Lincoln LA-Union LA-
350 PM CDT SAT JUL 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION COUNTY...UNION
AND NORTHEASTERN LINCOLN PARISHES UNTIL 430 PM CDT...
At 349 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Farmerville, or 14 miles north of Claiborne, moving
northeast at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Huttig, Farmerville, Strong, Lapile, Dubach, Marion, Felsenthal, D
Arbonne, Loch Lomon, New London, Spencer, Aurelle, Oakland, Haile,
Linville, Bayou D Arbonne Lake, Rocky Branch, Cecil, Shiloh and
Litroe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3260 9223 3270 9267 3326 9233 3328 9230
3326 9229 3325 9223 3321 9223 3321 9218
3316 9217 3316 9211 3310 9214 3303 9211
3303 9209 3301 9207 3297 9208 3292 9207
3287 9208 3284 9206 3276 9206 3274 9205
TIME...MOT...LOC 2049Z 223DEG 17KT 3275 9224
05The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 12:12 AM CDT | Special Weather Statement | SHV | Red River | 48 min |
| Jul 1, 12:57 AM CDT | Areal Flood Advisory | SHV | Red River | 2 hr |
| Jul 1, 1:53 AM CDT | Special Weather Statement | SHV | Bowie, Camp, Cass, Harrison, Marion, Morris | 67 min |
| Jul 1, 3:02 AM CDT | Special Weather Statement | SHV | Harrison | 58 min |
| Jul 1, 12:37 PM CDT | Special Weather Statement | SHV | Smith | 53 min |
| Jul 1, 12:59 PM CDT | Special Weather Statement | SHV | Smith | 46 min |
| Jul 1, 1:22 PM CDT | Special Weather Statement | SHV | Gregg | 38 min |
| Jul 1, 1:25 PM CDT | Special Weather Statement | SHV | Camp, Upshur | 50 min |
| Jul 1, 1:56 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Rusk | 29 min |
| Jul 1, 2:09 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Marion | 47 min |
| Jul 1, 2:23 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Panola | 44 min |
| Jul 1, 2:35 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Marion | 55 min |
| Jul 1, 2:42 PM CDT | Severe Thunderstorm Warning | SHV | Cass, Harrison, Marion | 48 min |
| Jul 1, 3:37 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 68 min |
| Jul 1, 4:04 PM CDT | Areal Flood Advisory | SHV | Bowie | 3 hr |
| Jul 1, 4:03 AM CDT | Special Weather Statement | SHV | Bienville, Bossier, Caddo, Claiborne, De Soto, Jackson and 4 more | 57 min |
| Jul 1, 5:03 AM CDT | Special Weather Statement | SHV | Bienville, Bossier, Claiborne, Lincoln, Union, Webster | 57 min |
| Jul 1, 3:26 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Claiborne, Webster | 64 min |
| Jul 1, 3:50 PM CDT | Special Weather Statement | SHV | Union | 40 min |
| Jul 1, 4:41 PM CDT | Flash Flood Warning | SHV | Claiborne, Lincoln, Union | 3 hr |
| Jul 1, 5:02 PM CDT | Flash Flood Warning | SHV | Ouachita, Union | 3 hr |
| Jul 1, 5:12 PM CDT | Severe Thunderstorm Warning | SHV | Union | 18 min |
| Jun 30, 10:58 PM CDT | Special Weather Statement | SHV | Howard | 47 min |
| Jul 1, 4:16 PM CDT | Special Weather Statement | SHV | Hempstead, Nevada | 44 min |
| Jul 1, 4:32 PM CDT | Areal Flood Advisory | SHV | Union | 3 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2017Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.